MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Model Number 1012582-26
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802); Cardiac Tamponade (2226)
Date of Event 02/27/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a pre-existing perforation in the heavily calcified anterior descending artery.The 4.0x26mm graftmaster was placed on an unspecified guidewire but would not load past the midpoint of the balloon.Per the physician, the use of the 4.0x26 graftmaster contributed to complications.A shorter length (4.0x19mm) graftmaster stent was used as it was the only covered stent available and it did not cover the full length of the pre-existing perforation.The graftmaster stent was successfully deployed at 16 atmospheres without any reported device issues.The patient went into cardiac shock and tamponade.Cpr and pericardiocentesis were done but were unsuccessful.Per the physician, the patient¿s health had already been declining prior to the use of the graftmaster device and was not a candidate for surgery and there was no alternative option.The patient died within 3 minutes of the perforation.No other information was provided.
 
Event or Problem Description
Additional information received from the hospital stated the reported device malfunctions were reported on the wrong device: the updated information stated the 4.0x19mm graftmaster failed to load onto the guide wire and the 4.0x26mm graftmaster was implanted but failed to seal.No additional information was provided.
 
Additional Manufacturer Narrative
A visual, functional and dimensional inspection was performed on the returned device.The reported difficult to advance/position was not confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported difficult to advance/position over the guide wire.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, the death in this case is due to cardiac tamponade and shock due to perforation.The reported patient effect of death is listed in the graftmaster rx coronary stent graft system, instructions for use (ifu), as a known patient effect that may be associated with use of a coronary stent in native coronary arteries.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.A medical review of the event concluded that the patient had a pre-existing perforation in the lad and the graftmaster (gm) was attempted to treat the perforation.The 1st gm, 4.0x19mm failed to load on the guide wire and the 4.0x26mm was implanted and failed to seal the perforation.Death in this case is due to cardiac tamponade and shock due to perforation.The gm was only secondarily involved in that it did not fully seal the perforation.No reported device malfunction.D4: part number was corrected.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9879526
Report Number2024168-2020-02879
Device Sequence Number3267829
Product Code MAF
UDI-Device Identifier08717648176463
UDI-Public08717648176463
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number1012582-26
Device Catalogue Number1012582-19
Device Lot Number9060441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2020
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer05/20/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age77 YR
Patient Weight84